MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA 6F; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA 6F; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-080-120-P6
Medical Device Problem Codes Material Separation (1562); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with heavy calcification in popliteal artery.The supera self-expanding stent system (sess) was advanced to the target lesion with no difficulties through a 6fr sheath.The sess began deploying per the instructions for use at the target lesion; and was thought to be deployed.However, during removal of the device, it was noted that the stent was not deployed which caused the nose cone to separate from the device.The sess including the stent were removed.A snare device was used to retrieve the nose cone successfully.A non-abbott stent was used to cover the lesion successfully.There was no resistance during advancement or during deployment of the device.The patient remained stable.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the distal sheath of the supera delivery system was bent or restricted within in the anatomy such that the ratchet was unable to engage the stent properly preventing full deployment; however, this could not be confirmed.The tip separation likely occurred as the partially deployed stent was being withdrawn into the introducer sheath causing the tip to separate due to the reduced clearance.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA 6F
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9886228
Report Number2024168-2020-02997
Device Sequence Number2804145
Product Code NIP
UDI-Device Identifier08717648211751
UDI-Public08717648211751
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberS-50-080-120-P6
Device Catalogue NumberS-50-080-120-P6
Device Lot Number9100461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;